Alert archive / Pennsylvania / Wind Advisories in 2013
Wind Advisory 7, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Mar 19, 2013, 2:38 PM EDT for Fayette County, Westmoreland County, Pennsylvania; Marion County, West Virginia. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2013, 2:38 PM EDT (18:38 UTC)
- Expired
- Mar 19, 2013, 6:52 PM EDT
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
Counties Fayette County, PA, Westmoreland County, PA, Marion County, WV
The radar
The Pittsburgh radar (KPBZ), 78 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
465 WWUS71 KPBZ 191838 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 238 PM EDT TUE MAR 19 2013 MDZ001-PAZ023-073>076-WVZ021>023-041-200000- /O.NEW.KPBZ.WI.Y.0007.130319T1838Z-130320T0000Z/ GARRETT-INDIANA-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... LIGONIER...DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN... CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...FAIRMONT...MORGANTOWN...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 238 PM EDT TUE MAR 19 2013 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH SUNDOWN. * PERIOD OF HIGHEST WINDS...FROM 230 PM TO 530 PM. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 98
1 follow-up statement
014 WWUS71 KPBZ 192252 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 652 PM EDT TUE MAR 19 2013 MDZ001-PAZ023-073>076-WVZ021>023-041-200000- /O.CAN.KPBZ.WI.Y.0007.000000T0000Z-130320T0000Z/ GARRETT-INDIANA-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... LIGONIER...DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN... CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...FAIRMONT...MORGANTOWN...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 652 PM EDT TUE MAR 19 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. LATEST OBSERVATIONS INDICATE THAT WIND SPEEDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Mar 19, 1:03 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 19, 1:03 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 103 PM EDT TUE MAR 19 2013 .SYNOPSIS... AN ACTIVE WEATHER REGIME REMAINS IN PLACE THROUGH THE BALANCE OF THE WORK WEEK. A SERIES OF UPPER LEVEL IMPULSES WILL SPAWN SNOW SHOWERS ESPECIALLY OVER NORTHWESTERN PA AND THE MOUNTAINS OF SOUTHEAST OF PITTSBURGH. NO SIGNS OF WARM WEATHER THROUGH THE BALANCE OF THE MONTH. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATED FORECAST TO ACCOUNT FOR SUNSHINE FARTHER N INTO THE PA TURNPIKE VICINITY...THUS BUMPED UP TEMPERATURES FOR THE NEXT HOUR OR SO UNTIL THE TROUGH PASSAGE THEN A DOWNWARD TREND IS PROJECTED. SNOW SHOWERS CONTINUE TO ALONG AND NORTH OF I-80 WITH A DUSTING AT BEST GIVEN VISIBILITY AND SFC TEMPS. THE TREND OF MSNNY WEATHER S OF I-70 REMAINS ON TRACK. GRIDDED LAMP USED FOR TEMPS...YIELDING FALLING TEMPS AFTER 1 PM. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... BROAD ELONGATED UPR LOW WL SET UP ACRS THE GT LKS RGN INTO NEW ENGLAND. THE UPR TROF AXIS SHOULD SWING SEWD ACRS THE RGN WED NGT INTO THU...AND HAVE HIGHEST CHCS FOR SHSN DURG THIS PD. THE BULK OF LK ENHANCEMENT FM LK ERI SHOULD STAY N OF THE FCST AREA WITH BNDRY LYR WNDS WSW MUCH OF THE TIME...BCMG MORE NWRLY THU. SHOULD SEE UPSLOPE ENHANCEMENT AS WELL ESP WED INTO THU WITH A LTL MORE FAVORABLE FLOW. ANY ACCUMS SHOULD BE AN INCH OF TWO PER PD...AND MAINLY IN THE FAVORED AREAS N OF I 80 AND IN THE RIDGES. && .LONG TERM /FRIDAY THROUGH MONDAY/... HI PRES BEGINS TO NUDGE IN FM THE W LTR FRI AND SAT ENDG THE SHSN. LOW PRES IS EXPD TO SLIDE EWD ACRS THE TN VLY TO MD ATLANTIC RGN SUN THRU MON BRINGING INCRD CHCS FOR SHSN OR SHRA. WL HAVE TO MONITOR DVLPT OF THIS SYSTEM TO SEE HOW FAR THE NRN EXTENT IS OF ANY MORE SGFNT PCPN. TEMPS WL CONT BLO AVG THRU THE PD. && .AVIATION /17Z TUESDAY THROUGH SATURDAY/... GENERAL VFR CONDITIONS ARE EXPECTED...EXCEPT FOR FKL WHERE MVFR CEILINGS ARE EXPECTED THROUGH MIDNIGHT. SCATTERED SNOW SHOWERS ARE EXPECTED NORTH OF PITTSBURGH THROUGH THE ENTIRE TAF PERIOD...BUT CONFIDENCE IS NOT HIGH ENOUGH THAT THE SHOWERS WILL CAUSE ADDITIONAL RESTRICTIONS TO MERIT A MENTION IN THE TAF. WIND GUSTS SHOULD BE THE MAIN CONCERN OF THE DAY...WITH 25-35 KT WEST- SOUTHWEST GUSTS INTO THE EVENING. GUSTS ARE EXPECTED TO DROP OFF OVERNIGHT...BUT WILL PICK BACK UP TO 20 KTS WEDNESDAY MORNING. .OUTLOOK.../WEDNESDAY THROUGH SUNDAY/... IFR RESTRICTIONS ARE POSSIBLE AT FKL AND DUJ WED AFTN IN SNOW SHOWERS. IFR WEATHER COULD RETURN AGAIN ON THURSDAY WITH THE PASSAGE OF AN UPPER AIR SYSTEM. THIS TIME ALL TERMINALS SAVE FOR ZZV COULD BE AFFECTED. WIDESPREAD VFR CONDITIONS ARE EXPECTED ON FRIDAY AND SATURDAY. A SYSTEM FROM THE PLAINS COULD BRING RESTRICTIONS TO ALL SITES BY SUNDAY AFTERNOON. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Mar 19, 3:42 AM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 342 AM EDT TUE MAR 19 2013 MDZ001-PAZ074-076-WVZ023-041-200745- GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- 342 AM EDT TUE MAR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. WEST WINDS MAY GUST TO AROUND 40 MPH TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-022-200745- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- 342 AM EDT TUE MAR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 07
Nearby
Wind Advisories in Pennsylvania, 2013Wind Advisories in West Virginia, 2013Wind Advisories in Maryland, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.